EconPapers    
Economics at your fingertips  
 

Hierarchical Markov Model in Life Insurance and Social Benefit Schemes

Jiwook Jang () and Siti Norafidah Mohd Ramli ()
Additional contact information
Jiwook Jang: Department of Actuarial Studies and Business Analytics, Faculty of Business and Economics, Macquarie University, Sydney 2109, Australia
Siti Norafidah Mohd Ramli: School of Mathematical Sciences, Faculty of Science and Technology, National University of Malaysia, Bandar Baru Bangi 43600, Malaysia

Risks, 2018, vol. 6, issue 3, 1-17

Abstract: We explored the effect of the jump-diffusion process on a social benefit scheme consisting of life insurance, unemployment/disability benefits, and retirement benefits. To do so, we used a four-state Markov chain with multiple decrements. Assuming independent state-wise intensities taking the form of a jump-diffusion process and deterministic interest rates, we evaluated the prospective reserves for this scheme in which the individual is employed at inception. We then numerically demonstrated the state of the reserves for the scheme under jump-diffusion and non-jump-diffusion settings. By decomposing the reserve equation into five components, our numerical illustration indicated that an extension of the retirement age has a spillover effect that would increase government expenses for other social insurance programs. We also conducted sensitivity analyses and examined the total-reserves components by changing the relevant parameters of the transition intensities, which are the average jump-size parameter, average jump frequency, and diffusion parameters of the chosen states, with figures provided. Our computation revealed that the total reserve is most sensitive to changes in average jump frequency.

Keywords: life insurance; unemployment/disability benefits; retirement benefits; jump-diffusion process; hierarchical Markov process (search for similar items in EconPapers)
JEL-codes: C G0 G1 G2 G3 M2 M4 K2 (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations Track citations by RSS feed

Downloads: (external link)
https://www.mdpi.com/2227-9091/6/3/63/pdf (application/pdf)
https://www.mdpi.com/2227-9091/6/3/63/ (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:gam:jrisks:v:6:y:2018:i:3:p:63-:d:154241

Access Statistics for this article

Risks is currently edited by Prof. Dr. J. David Cummins

More articles in Risks from MDPI, Open Access Journal
Bibliographic data for series maintained by XML Conversion Team ().

 
Page updated 2018-10-25
Handle: RePEc:gam:jrisks:v:6:y:2018:i:3:p:63-:d:154241